# SDR CA090616005

- Difficulty date: June 12, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 11,886 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Hinge
- Condition: Failed
- Location: Aft Pax Door
- Part time: 12,015 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

(CAN) THE ACFT WAS ON DEPARTURE, ENROUTE, APPROX 2 MINUTES INTO THE FLIGHT.  THE FLIGHT CREW NOTICED A LOUD RUSHING AIR SOUND, WHICH WAS QUICKLY IDENTIFIED AS THE  REAR DOOR COMING AJAR.  AS THEY WERE FINISHING THE TURN, TO RETURN TO THE RUNWAY,  REAR UPPER DOOR FLEW OPEN. THE ACFT RETURNED TO THE AIRPORT WITH NO FURTHER INCIDENT.  THERE WAS SIGNIFICANT DAMAGE TO THE UPPER AND FWD HINGE (IT HAD SEPARATED).  MX REPLACED THE DOOR AND DOOR HINGES PRIOR TO FURTHER FLIGHT.
